Rebound

A board to discuss the newly-released drug Tysabri, (formerly known as Antegren) as a treatment for Multiple Sclerosis

Rebound

Postby Allstar22 » Fri Dec 20, 2013 3:23 am

I'm new to the forum but I'm currently on tecfidera and have been on it for 4 months. I was on Gilenya and didn't have any relapses but decided to change after a year because of hair loss and headaches. As soon as I came off Gilenya I had major relapse transitioning to tecfidera. It took me almost two months to recover from this last relapse. I regret coming off Gilenya now but my Doc is telling me my best option is Tysarbi. I never want to go thru that type of relapse again. I never had one really bad like that before besides when I first was diagnosed 11 years ago. My question is for the people who have came off Tysarbi. Did you have a rebound effect? I did test positive for the JC at 0.45 but im more scared of the rebound more than anything. I'm fairly young at 24 and its a big time decision but this last relapse of I losesight, and walking.Please Input!
Allstar22
Newbie
 
Posts: 1
Joined: Fri Dec 20, 2013 3:08 am

Advertisement

Re: Rebound

Postby NHE » Fri Dec 20, 2013 4:35 am

Allstar22 wrote:My question is for the people who have came off Tysarbi. Did you have a rebound effect?

I've never been on Tysabri, but a rebound effect from people coming off of it is well known. Try searching the forums for IRIS which is Immune Reconstitution Inflammatory Syndrome.

Being JC virus positive puts you at increased risk of PML.
User avatar
NHE
Volunteer Moderator
 
Posts: 3144
Joined: Sat Nov 20, 2004 4:00 pm

Re: Rebound

Postby CureOrBust » Fri Dec 20, 2013 6:51 am

I read recently that neurologists were only placing people on Tysabri for a maximum of 18-14 months regardless of their JCV status. So if this is true, you have a date you can set in a calendar. Check with your neurologist. Although Prednisone is not the best thing prescribed long term, in most cases it can reduce or even fend off a relapse. If I personally were in any risk for a rebound effect, i would be looking into my options to lessen the possible effects with prednisone. When I was first diagnosed (from a different diagnosis) I was on prednisone, and when I started Rebif, I had none of the side effects others talked of, and I developed after i stopped the prednisone.
User avatar
CureOrBust
Family Elder
 
Posts: 2872
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia


Return to Tysabri (Antegren or Natalizumab)

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users